TUCSON, Ariz. - U.S. Customs and Border Protection officers came to the rescue of a 21-year-old man at the Port of Nogales who had overdosed on opioids.
According to the agency, the man's family told officers at the DeConcini pedestrian crossing in Nogales that he had taken drugs and had become sick. The man collapsed and stopped breathing.
Officers gave the man Naloxone, reversing the overdose. Nogales paramedics transported the man to the hospital for treatment.
"We are thankful for the quick actions of our CBP officers in saving this man’s life,” said CBP officer Area Port Director Michael Humphries, in a statement. "The drug smuggling organizations are adding fentanyl to already dangerous drugs unbeknownst to the user, until it is too late. Opioid overdoses are becoming way too common and officers are encountering countless victims throughout the country. It is very important for the users to realize they truly do not know what they are buying from the drug dealers. Fentanyl is 80-100 times more potent than morphine and a small amount can be lethal."